Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 86, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 12:05 AM CDT for Ellsworth County, Kansas. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 12:05 AM CDT (05:05 UTC)
- Expired
- Jun 8, 1995, 12:40 AM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Ellsworth County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3672 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 080507 RRA SVRICT KSC053-169-080600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1205 AM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL KANSAS ...ELLSWORTH COUNTY...SALINE COUNTY AT 1205 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR GENESEO TO 20 MILES SOUTH OF SALINA. THIS STORM WAS MOVING NORTHEAST AT 25 MPH AND WILL REACH KANOUPOLIS LAKE BY 1230 AM...AND SALINA BY 1245 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:01 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 7, 10:01 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT WED JUN 7 1995 (DISC COMPOSED AT 730 PM...) MAIN CONCERN ATTM IS CBS DVLPG OVR FLINT HILLS. THESE HAVE FORMED AT THE INTERSECTION OF 2 BNDRYS AND THE OROGRAPHIC LIFT. ONE BNDRY IS XTNDS FM NR MKC TO NR DDC. THE OTHER IS A QUASI-DRYLN WHICH PASSED THRU ICT THIS AFTN...AND HAS RETREATED WWRD DURG THE PAST HR. BNDRY SHOWED UP BRIEFLY ON KICT 88D WHILE TECHS WERE WORKING ON RDR. VISUAL INDC HV SHOWN WELL DVLPG CBS...BUT TOPS APPR TO BE TOO LO...WITH SOME CAPPING LKLY. HAVE ALRDY MENTIONED PCPN IN SFT. WITH MARGINAL MECHANISMS TO BREAK CAP...WOULD NOT EXPCT THEM TO CONT ALL NGT. ERLR LK INDC TMRW NGT MAY BE QUITE ACTIVE AS DIFFLUENT FLOW...DRYLN AND FNT APPCH. RSL 66/80 24 SLN 67/81 24 ICT 71/85 23 HUT 69/84 23 CNU 70/87 22 HOWERTON
In the hours before
Special weather statement, Jun 7, 11:23 PM CDT, 42 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
Special weather statement, Jun 7, 11:25 PM CDT, 40 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 60 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 7, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 68 min |
| Jun 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 64 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 7, 11:55 PM CDT | Tornado Warning | ICT | Russell | 65 min |
| Jun 8, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Jun 8, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 8, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 58 min |
| Jun 8, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 67 min |
| Jun 8, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 1:26 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 8, 1:35 AM CDT | Flash Flood Warning | ICT | Lincoln | 6 hr |
| Jun 8, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 8, 1:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 8, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 43 min |
| Jun 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 56 min |
| Jun 8, 2:52 AM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 68 min |
| Jun 8, 3:26 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 5 hr |
| Jun 8, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| Jun 8, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 58 min |
| Jun 8, 4:49 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 56 min |
| Jun 8, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Jun 8, 5:46 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.